Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 3, 2011, 7:45 PM EDT for Columbia County, Northumberland County, Schuylkill County, Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2011, 7:45 PM EDT (23:45 UTC)
- Expired
- May 3, 2011, 8:45 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Northumberland County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 149 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:50 PM EDT | TSTM WND GST 55 | Joe Zerbey Airport, PA | |
| May 3, 8:30 PM EDT | TSTM WND DMG | 2 Sw Tamaqua, PA | BARN COLLAPSED 40 CATTLE TRAPPED 5 PINE TREES ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS51 KCTP 032345
SVRCTP
PAC037-097-107-040045-
/O.NEW.KCTP.SV.W.0064.110503T2345Z-110504T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
BEACH HAVEN TO RINGTOWN TO MUIR...MOVING EAST AT 35 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...
SHEPPTON...
SUMMIT STATION...
SCHUYLKILL HAVEN...
TUSCARORA...
ORWIGSBURG...
TAMAQUA...
SNYDERS...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 236 AND 247...I-81 BETWEEN MILE MARKERS 97
AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE DAMAGING WINDS OF MORE THAN 57 MPH.
MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND
GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
4061 7662 4065 7663 4097 7643 4130 7640
4126 7630 4121 7632 4114 7628 4114 7622
4096 7621 4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 2344Z 254DEG 31KT 4110 7618 4087 7624
4059 7644
$$
FORECASTER: DANGELO2 follow-up statements
614
WWUS51 KCTP 040005
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EDT TUE MAY 3 2011
PAC097-040015-
/O.CAN.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
NORTHUMBERLAND PA-
805 PM EDT TUE MAY 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORTHUMBERLAND
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
4072 7636 4081 7637 4097 7635 4096 7621
4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 0005Z 254DEG 31KT 4095 7611 4081 7610
4058 7625
$$
PAC037-107-040045-
/O.CON.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
COLUMBIA PA-SCHUYLKILL PA-
805 PM EDT TUE MAY 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SCHUYLKILL AND SOUTHEASTERN COLUMBIA COUNTIES...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NUREMBURG TO MAHANOY CITY TO SUMMIT STATION...MOVING
EAST AT 35 MPH.
A WIND GUST TO 55 MPH WAS OBSERVED AT JOE ZERBEY AIRPORT...NORTHWEST
OF POTTSVILLE.
LOCATIONS IMPACTED INCLUDE...
SCHUYLKILL HAVEN...
TUSCARORA...
AUBURN...
PORT CLINTON...
SNYDERS...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 103 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4064 7598 4057 7601 4051 7625 4049 7644
4072 7636 4081 7637 4097 7635 4096 7621
4091 7605 4091 7599 4073 7576
TIME...MOT...LOC 0005Z 254DEG 31KT 4095 7611 4081 7610
4058 7625
$$
FORECASTER: DANGELO600
WWUS51 KCTP 040019
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT TUE MAY 3 2011
PAC037-040029-
/O.CAN.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
COLUMBIA PA-
819 PM EDT TUE MAY 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4064 7598 4057 7601 4051 7625 4078 7611
4091 7607 4091 7599 4073 7576
TIME...MOT...LOC 0019Z 254DEG 31KT 4098 7596 4084 7595
4061 7610
$$
PAC107-040045-
/O.CON.KCTP.SV.W.0064.000000T0000Z-110504T0045Z/
SCHUYLKILL PA-
819 PM EDT TUE MAY 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN SCHUYLKILL COUNTY...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCADOO TO HOMETOWN TO LANDINGVILLE...MOVING EAST AT 35
MPH.
A WIND GUST TO 55 MPH WAS OBSERVED AT JOE ZERBEY AIRPORT...NORTHWEST
OF POTTSVILLE AT 750 PM EDT.
LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...
SNYDERS...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4064 7598 4057 7601 4051 7625 4078 7611
4091 7607 4091 7599 4073 7576
TIME...MOT...LOC 0019Z 254DEG 31KT 4098 7596 4084 7595
4061 7610
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:00 PM EDT, 45 minutes earlier.
Area forecast discussion, May 3, 7:00 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 PM EDT TUE MAY 3 2011 .SYNOPSIS... A COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING WITH COOLER AIR EXPECTED TO MOVE IN FOR MID WEEK. A BRIEF PERIOD OF FAIR..DRY WEATHER WILL OCCUR ON THURSDAY WITH UNSETTLED WEATHER RETURNING FOR FRIDAY THROUGH THE UPCOMING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LINE OF MARGINAL SEVERE STORMS IS ENTERING THE MID SUSQ VALLEY WITH HEAVY RAIN AND GUSTY WINDS. HAVE TRIMMED OFF THE WESTERN EDGE OF THE SEVERE THUNDERSTORM AS THE LINE PROGRESSES EAST. THE FLASH FLOOD WATCH CONTINUES AS SOME OF THE STORMS ARE DROPPING HEAVY RAIN IN A VERY SHORT AMOUNT OF TIME. AS THE LOW LIFTS NE OF THE STATE TONIGHT...THE TRAILING STRONG COLD FRONT WILL PUSH EAST ACROSS THE SUSQ VALLEY. STEADY RAIN AND TSRA WILL GRADUALLY DIMINISH ACROSS THE EASTERN PART OF THE CWA AS UNSEASONABLY COLD AIR SURGES INTO THE COMMONWEALTH. 850 MB TEMPS DIPPING TO -2 TO -3C BY 12Z WED ACROSS THE LAURELS AND NW MTNS WILL BE COLD ENOUGH TO SUPPORT AT LEAST SOME WET SNOWFLAKES MIXING IN WITH THE LINGERING RAIN SHOWERS. ELSEWHERE...RAIN SHOWERS WILL OCCUR THROUGH DAYBREAK WED. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE UPPER LOW MOVING ACROSS THE AREA WILL KEEP SOME SHOWERS ACROSS THE AREA ON WED...ESPECIALLY DURING THE MORNING HOURS. TOOK OUT SNOW FOR WED MORNING...NOT REALLY COLD ENOUGH. TEMPS WILL BE BELOW NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... DID NOT MAKE MANY CHANGES. STILL EXPECT SOME SHOWERS WED NIGHT...GIVEN DEFORMATION ZONE WITH THE UPPER LEVEL LOW. TEMPS COLD ENOUGH FOR SOME WET SNOW ACROSS THE HIGHER ELEVATIONS. FOR THU...WILL START OUT CLDY AND BREEZY...BUT SHOULD BE DRY AND NOT A BAD DAY. TEMPS STILL A FEW DEGREES BELOW NORMAL A CHC OF SHOWERS ON FRIDAY...WITH WEAK SYSTEM MOVING ACROSS THE AREA. STILL THINK MOST OF SATURDAY WILL BE DRY WITH WEAK RIDGING. THERE WILL BE A CHC OF SHOWERS ON SUNDAY...BEST CHC ACROSS THE FAR SW...AS A SYSTEM MOVES SOUTH OF PA. DECIDED TO KEEP MOST OF MONDAY INTO TUE DRY. A LOT OF SPREAD IN MODEL SOLUTIONS...BUT THINK THERE IS ENOUGH HINTS THAT WARM FRONT WILL STAY SOUTH AND WEST OF CENTRAL PA. VERY WARM AIR BUILDING ACROSS THE PLAINS IS OF CONCERN... SOMETHING TO WATCH...AS IT COULD BUST MAX TEMP FCST...AND ALSO BE A SOURCE OF AN ELEVATED MIXED LAYER FOR POINTS EAST. REGARDLESS OF WHERE THE WARM FRONT STALLS...THERE COULD AN INTENSE TEMP GRADIENT ACROSS IT...WITH SOME ACTIVE WEATHER. SOMETHING TO WATCH IN THE UPCOMING WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... NEARLY STATIONARY FRONTAL BOUNDARY STRETCHING SW-NE ACROSS CENTRAL PENNSYLVANIA EARLY THIS AFTERNOON WILL SLOWLY MOVE EASTWARD THIS AFTERNOON AND EVENING. A WAVE OF LOW PRESSURE MOVING ALONG IT WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA THIS LATE AFTERNOON AND EVENING. BFD HAS BEEN IN THE COLDER AIR ALL DAY...THUS JUST SHOWERS THERE. OVERALL...LOOKING AT MVFR AND AT TIMES IFR CONDITIONS INTO EARLY WED...BEFORE CONDITIONS GRADUALLY BEGIN TO IMPROVE. OUTLOOK... WED...IFR-MVFR WITH LLWS POSSIBLE...IMPROVING CONDITIONS LATE. THU...NO SIG WX EXPECTED. FRI-SUN...MAINLY VFR. INTERMITTENT MVFR CIGS IN SCT SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ006-012-018- 019-025>028-034>037-041-042-045-046-049>053-056>059-063. && SYNOPSIS...DEVOIR/LA CORTE/LAMBERT NEAR TERM...DEVOIR/LA CORTE/MARTIN SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...DEVOIR/MARTIN/RXR
Hazardous weather outlook, May 3, 7:44 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 744 PM EDT TUE MAY 3 2011 PAZ004-005-010-011-017-024-033-042345- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 744 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-053-056>059-063-042345- FRANKLIN-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 744 PM EDT TUE MAY 3 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-018-019-025>028-034-035-037-041-042-045-046-049>052- 042345- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND- 744 PM EDT TUE MAY 3 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-042345- ADAMS-YORK-LANCASTER- 744 PM EDT TUE MAY 3 2011 ...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 6:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
657 PM EDT TUE MAY 3 2011
PAZ046-050>053-056>058-032330-
COLUMBIA PA-DAUPHIN PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-
657 PM EDT TUE MAY 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...MONTOUR...NORTHEASTERN PERRY...NORTHERN DAUPHIN...
NORTHUMBERLAND...SOUTHEASTERN LYCOMING AND WEST CENTRAL SCHUYLKILL
COUNTIES...
AT 652 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MILLVILLE TO SNYDERTOWN TO RESLER TO DUNCANNON...MOVING NORTHEAST AT
40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR CENTRAL
AROUND 710 PM...RED ROCK AROUND 720 PM AND ROUGH AND READY AROUND 730
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 212 AND 246...I-81 BETWEEN MILE MARKERS 107
AND 110...I-180 BETWEEN MILE MARKERS 3 AND 13.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 322/22...
ROUTE 522...STATE ROAD 61...STATE ROAD 118.
LAT...LON 4058 7645 4035 7723 4061 7702 4064 7694
4064 7698 4089 7689 4089 7682 4095 7687
4122 7678 4129 7650 4128 7645 4131 7640
4131 7630 4121 7632 4114 7627 4114 7622
4104 7622
FORECASTER: EVANEGOSpecial weather statement, May 3, 7:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE MAY 3 2011
PAZ042-046-052-053-057>059-040000-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-
732 PM EDT TUE MAY 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
LYCOMING...EAST CENTRAL NORTHUMBERLAND...NORTHEASTERN DAUPHIN...
NORTHWESTERN LEBANON...SCHUYLKILL AND SOUTH CENTRAL SULLIVAN
COUNTIES...
AT 729 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BIGGERTOWN TO SHUMANS TO WILLIAMSTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR RED ROCK AROUND
740 PM...POTTSVILLE AROUND 750 PM AND SCHUYLKILL HAVEN AROUND 800 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 230 AND 247...I-81 BETWEEN MILE MARKERS 91
AND 139.
LAT...LON 4056 7608 4051 7625 4049 7643 4046 7638
4046 7677 4089 7655 4089 7653 4095 7651
4134 7658 4134 7629 4121 7632 4114 7627
4114 7622 4096 7621 4091 7605 4091 7599
4081 7588
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Centre, Clinton, Columbia, Cumberland and 17 more | 22 hr |
| May 3, 10:41 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| May 3, 4:42 PM EDT | Flash Flood Warning | CTP | Bedford, Blair, Fulton, Huntingdon, Mifflin | 3 hr |
| May 3, 5:08 PM EDT | Flash Flood Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 3 more | 3 hr |
| May 3, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Mifflin, Perry, Snyder | 34 min |
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Juniata, Lycoming, Montour and 4 more | 31 min |
| May 3, 6:57 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 33 min |
| May 3, 7:32 PM EDT | Special Weather Statement | CTP | Columbia, Schuylkill | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.